Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 246, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 12, 2016, 2:59 AM CDT for 6 counties in Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 2:59 AM CDT (07:59 UTC)
- Expired
- Jul 12, 2016, 4:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ellsworth County, KS, Harvey County, KS, Marion County, KS, McPherson County, KS, Rice County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 97 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2533 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968
WUUS53 KICT 120759
SVRICT
KSC053-079-113-115-159-169-120900-
/O.NEW.KICT.SV.W.0246.160712T0759Z-160712T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
259 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SALINE COUNTY IN CENTRAL KANSAS...
NORTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
WESTERN MARION COUNTY IN CENTRAL KANSAS...
RICE COUNTY IN CENTRAL KANSAS...
MCPHERSON COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
* UNTIL 400 AM CDT
* AT 258 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARQUETTE...
OR NEAR LINDSBORG...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LYONS...LINDSBORG...ELLSWORTH...HILLSBORO...STERLING...
MOUNDRIDGE...INMAN...GALVA...CANTON...KANOPOLIS...MARQUETTE...
LITTLE RIVER...GOESSEL...ASSARIA...GYPSUM...GENESEO...SMOLAN...
LEHIGH AND WINDOM.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 43 AND 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3861 9737 3861 9707 3816 9715 3817 9828
3874 9828 3878 9737
TIME...MOT...LOC 0758Z 285DEG 13KT 3857 9777
HAIL...0.75IN
WIND...60MPH
$$
JAKUB3 follow-up statements
769
WWUS53 KICT 120812
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
312 AM CDT TUE JUL 12 2016
KSC053-079-113-115-159-169-120900-
/O.CON.KICT.SV.W.0246.000000T0000Z-160712T0900Z/
SALINE KS-HARVEY KS-MARION KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
312 AM CDT TUE JUL 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHERN SALINE...NORTHERN HARVEY...WESTERN MARION...EASTERN
RICE...MCPHERSON AND SOUTHEASTERN ELLSWORTH COUNTIES...
AT 312 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MCPHERSON...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LYONS...LINDSBORG...HILLSBORO...STERLING...MOUNDRIDGE...
INMAN...GALVA...CANTON...MARQUETTE...LITTLE RIVER...GOESSEL...
ASSARIA...GYPSUM...GENESEO...LEHIGH...WINDOM...DURHAM...
TAMPA AND FALUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3861 9737 3861 9707 3816 9715 3817 9828
3864 9817 3878 9737
TIME...MOT...LOC 0812Z 315DEG 24KT 3844 9776
HAIL...0.75IN
WIND...60MPH
$$
JAKUB408
WWUS53 KICT 120833
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
333 AM CDT TUE JUL 12 2016
KSC053-079-113-115-159-169-120900-
/O.CON.KICT.SV.W.0246.000000T0000Z-160712T0900Z/
SALINE KS-HARVEY KS-MARION KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
333 AM CDT TUE JUL 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHERN SALINE...NORTHERN HARVEY...WESTERN MARION...EASTERN
RICE...MCPHERSON AND SOUTHEASTERN ELLSWORTH COUNTIES...
AT 332 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANTON...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LYONS...LINDSBORG...HILLSBORO...STERLING...MOUNDRIDGE...
INMAN...GALVA...CANTON...MARQUETTE...LITTLE RIVER...GOESSEL...
ASSARIA...GYPSUM...GENESEO...LEHIGH...WINDOM...DURHAM...
TAMPA AND FALUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3861 9737 3861 9707 3816 9715 3817 9828
3864 9817 3878 9737
TIME...MOT...LOC 0832Z 294DEG 18KT 3840 9737
HAIL...0.75IN
WIND...60MPH
$$
JAKUB056
WWUS53 KICT 120851
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
351 AM CDT TUE JUL 12 2016
KSC053-079-113-115-159-169-120901-
/O.EXP.KICT.SV.W.0246.000000T0000Z-160712T0900Z/
SALINE KS-HARVEY KS-MARION KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
351 AM CDT TUE JUL 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SALINE...NORTHERN
HARVEY...WESTERN MARION...EASTERN RICE...MCPHERSON AND SOUTHEASTERN
ELLSWORTH COUNTIES WILL EXPIRE AT 400 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3861 9737 3861 9707 3816 9715 3817 9828
3864 9817 3878 9737
TIME...MOT...LOC 0849Z 285DEG 13KT 3840 9737
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:54 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 12, 12:54 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1254 AM CDT TUE JUL 12 2016 .MESOSCALE DISCUSSION... Issued at 1254 AM CDT Tue Jul 12 2016 Strong elevated low level moisture transport will continue to fuel strong to marginally severe storms the next few hours across central Kansas where deep layer shear is marginally strong enough to support organized deep updrafts. A few stronger updrafts could also develop across southern Kansas, though these cells will continue to battle warmer mid-level temperatures on edge of stronger cap just southwest of greater Wichita. Darmofal && .UPDATE... Issued at 929 PM CDT Mon Jul 11 2016 Cold frontal boundary located across across North Central KS at this time. Not alot of convergence along the boundary, so just a few storms in KS so far. Expect this boundary to make slow progress into Central KS late this evening and overnight. To the south of this boundary, low level moisture transport and mid level warm advection will increase across the OK panhandle into SW KS eventually streaming over the top of the this surface boundary late tonight. Increased convergence from the low level jet will probably lead to convection along the boundary becoming more numerous after midnight. Especially for areas along and north of highway 56. Current likely pops look a little overdone, given lack of upper level support to get widespread convection going. So will adjust pops down some. Will also adjust southward progression with slower arrival of the front into Central KS. Ketcham && .SHORT TERM...(This evening through Thursday night) Issued at 235 PM CDT Mon Jul 11 2016 An approaching cold front will provide a focus for deep moist convection this afternoon and evening across central KS. MLCAPES exceeding 3000 J/KG and modest 0-6km bulk shear around 30 kts will support some strong and severe storms this evening...mainly across central KS. As you move south and east away from the front...convective inhibition will be difficult to erode given the warm elevated mixed layer. A developing LLJ is progged to nose into south central KS tonight allowing low level moisture transport into southeast KS where pops were nudged up a bit after midnight through the early morning hours on Tue. The remnant sfc trough axis may become a focus for afternoon and evening storms across portions of central and south central KS on Tue afternoon. The GFS doesn't capture the anticipated low level moisture and prefer the NAM solution with lower 70 dewpoint temperatures during the afternoon hours resulting in MLCAPES around 4000 J/KG. 0-6km bulk shear is progged to increase with 35-40 kts with an isolated strong/severe storm possible once again. Wed...The sfc trough axis is progged to translate eastward across southern KS during the day on Wed. Convergence within the trough axis should be sufficient to overcome the convective inhibition during the afternoon/early evening hours across south central KS and pops were increased across portions of central/south central KS. Thu...Better chances for more widespread severe weather activity may arrive on Thursday along a stationary front across south central KS. Deep layer shear is progged to increase with 50-55 kt of 0-6km shear as well as good directional turning supporting another round of severe thunderstorms/supercell thunderstorms across much of the area. If the stationary front can maintain it's position...an outbreak of severe weather may be possible across the area. Training cells Thu night will also be capable of producing torrential rain and flooding concerns. .LONG TERM...(Friday through Monday) Issued at 235 PM CDT Mon Jul 11 2016 The remnant/diffuse frontal boundary is progged to remain in place across the region in a favorable pattern for nocturnal storm activity Fri night-Sat night and maintained mid pops across portions of the area. Rising heights/increasing thickness will support rising temperatures as we move into the latter portion of the weekend and into early next week with a return to above normal temperatures and dry weather conditions. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1150 PM CDT Mon Jul 11 2016 VFR conditions forecast at all sites for the next 24 hours. A cold front currently located near KRSL will make slow progress into Central KS overnight, with convection starting to fill in along the boundary. So will go with VCTS for KRSL with a tempo group for some gusty winds and possibly some MVFR vsbys. Expect the convection to become a little more numerous as the overnight progresses as mid level warm advection/moisture transport increases along the boundary, especially across Central KS along Highway 56. Will also go with VCTS for KHUT, KSLN for the overnight hours. Could also see some more widely scattered convection develop across South Central KS as well late tonight, so will include a VCTS for KICT after 09z. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 74 95 74 95 / 20 20 30 20 Hutchinson 73 97 73 96 / 30 20 30 20 Newton 73 94 73 95 / 30 20 30 20 ElDorado 73 93 73 94 / 30 20 30 10 Winfield-KWLD 75 95 75 96 / 10 30 30 10 Russell 70 94 70 96 / 50 20 20 20 Great Bend 71 94 71 97 / 50 20 20 20 Salina 72 96 73 96 / 60 20 20 20 McPherson 72 95 73 96 / 50 20 30 20 Coffeyville 75 93 74 93 / 30 30 20 10 Chanute 74 92 73 93 / 50 40 30 10 Iola 74 91 73 92 / 50 40 30 10 Parsons-KPPF 75 92 74 93 / 40 30 20 10 && .ICT Watches/Warnings/Advisories...None. && MESOSCALE...KED UPDATE...Ketcham SHORT TERM...MWM LONG TERM...MWM AVIATION...BDK
Hazardous weather outlook, Jul 11, 10:35 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1035 PM CDT MON JUL 11 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130345- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1035 PM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME LIKELY ACROSS CENTRAL KANSAS OVERNIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE MAIN RISKS BEING DAMAGING WINDS TO 60 MPH...QUARTER SIZE HAIL AND HEAVY RAIN. WIDELY SCATTERED STORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS MAINLY AFTER MIDNIGHT. GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ACTIVE THUNDERSTORM PATTERN IS EXPECTED TO CONTINUE THROUGH THE WEEK...WITH PERIODIC CHANCES FOR STRONG TO SEVERE STORMS TUESDAY AFTERNOON THROUGH FRIDAY NIGHT...AS A FRONT STALLS ACROSS THE REGION. HEAVY RAIN AND FLOODING MAY ALSO BE A THREAT. STAY TUNED FOR UPDATES...AS DETAILS WILL GRADUALLY BECOME MORE CLEAR THE NEXT FEW DAYS. HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED ACROSS PORTIONS OF THE REGION TUESDAY THROUGH WEDNESDAY...AND AGAIN OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ KETCHAM
In the hours before
Special weather statement, Jul 12, 1:52 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
152 AM CDT TUE JUL 12 2016
KSZ032-033-048-120730-
ELLSWORTH KS-RUSSELL KS-LINCOLN KS-
152 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
RUSSELL COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 230 AM CDT
* AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER SYLVAN
GROVE...OR 14 MILES NORTH OF WILSON...MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...ELLSWORTH...WILSON...LINCOLN...LUCAS...GORHAM...
SYLVAN GROVE...LURAY...DORRANCE...BEVERLY...BARNARD...MILBERGER...
BUNKER HILL...PARADISE...WALDO...ASH GROVE...WILSON STATE PARK...
WILSON LAKE...ELLSWORTH AIRPORT AND WESTFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3913 9904 3913 9849 3919 9848 3922 9794
3873 9793 3870 9904
TIME...MOT...LOC 0651Z 281DEG 38KT 3903 9844
METZGERSpecial weather statement, Jul 12, 1:57 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
157 AM CDT TUE JUL 12 2016
KSZ049-051-052-120745-
SALINE KS-MCPHERSON KS-MARION KS-
157 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS...
EASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 245 AM CDT
* AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER GALVA...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HILLSBORO...MARION...MOUNDRIDGE...PEABODY...GALVA...CANTON...
FLORENCE...GOESSEL...GYPSUM...LINCOLNVILLE...RAMONA...LEHIGH...
DURHAM...TAMPA...LOST SPRINGS...MARION LAKE...PILSEN AND ROXBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3870 9737 3861 9737 3861 9693 3852 9693
3852 9683 3810 9684 3818 9716 3818 9758
3874 9753
TIME...MOT...LOC 0656Z 231DEG 20KT 3839 9753
METZGERSpecial weather statement, Jul 12, 2:18 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
218 AM CDT TUE JUL 12 2016
KSZ033-048-049-051-120745-
SALINE KS-ELLSWORTH KS-MCPHERSON KS-LINCOLN KS-
218 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SALINE COUNTY IN CENTRAL KANSAS...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 245 AM CDT
* AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR MARQUETTE...
OR 9 MILES WEST OF LINDSBORG...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SALINA...LINDSBORG...ELLSWORTH...WILSON...KANOPOLIS...LINCOLN...
MARQUETTE...HOLYROOD...ASSARIA...GYPSUM...SYLVAN GROVE...
BROOKVILLE...SMOLAN...BEVERLY...LORRAINE...NEW CAMBRIA...BARNARD...
FALUN...GLENDALE AND KIPP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3896 9793 3896 9741 3894 9737 3862 9737
3851 9792 3854 9847 3920 9848 3922 9793
TIME...MOT...LOC 0716Z 218DEG 35KT 3861 9784
METZGERSpecial weather statement, Jul 12, 2:44 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
244 AM CDT TUE JUL 12 2016
KSZ033-048>052-120830-
SALINE KS-ELLSWORTH KS-MCPHERSON KS-MARION KS-LINCOLN KS-RICE KS-
244 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SALINE COUNTY IN CENTRAL KANSAS...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 330 AM CDT
* AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF MARQUETTE...OR 13
MILES SOUTHEAST OF KANOPOLIS...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SALINA...MCPHERSON...LYONS...LINDSBORG...ELLSWORTH...MOUNDRIDGE...
INMAN...GALVA...CANTON...KANOPOLIS...MARQUETTE...LITTLE RIVER...
CHASE...ASSARIA...GYPSUM...BUSHTON...GENESEO...BROOKVILLE...
SMOLAN AND LORRAINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3896 9737 3861 9737 3861 9735 3817 9737
3817 9753 3829 9845 3887 9833 3896 9786
TIME...MOT...LOC 0743Z 316DEG 31KT 3859 9796
JAKUBSpecial weather statement, Jul 12, 2:50 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
250 AM CDT TUE JUL 12 2016
KSZ052-120830-
MARION KS-
250 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 330 AM CDT
* AT 248 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER TAMPA...OR 13 MILES NORTH OF
HILLSBORO...MOVING EAST AT 20 MPH.
WIND GUSTS 40 TO 50 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HILLSBORO...MARION...FLORENCE...LINCOLNVILLE...RAMONA...LEHIGH...
DURHAM...TAMPA...LOST SPRINGS...MARION LAKE AND PILSEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3852 9693 3852 9682 3835 9682 3835 9684
3821 9684 3826 9736 3861 9737 3861 9693
TIME...MOT...LOC 0748Z 269DEG 16KT 3854 9717
JAKUBSpecial weather statement, Jul 12, 2:56 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
256 AM CDT TUE JUL 12 2016
KSZ069-070-093-094-120845-
ELK KS-GREENWOOD KS-BUTLER KS-COWLEY KS-
256 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
SOUTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 345 AM CDT
* AT 254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF ATLANTA...OR 10
MILES SOUTH OF LEON...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LEON...BURDEN...GRENOLA...ATLANTA...LATHAM...CAMBRIDGE...
BEAUMONT...WINFIELD CITY LAKE...PIEDMONT AND EL DORADO AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3732 9690 3777 9688 3775 9637 3730 9632
3730 9652 3729 9653
TIME...MOT...LOC 0754Z 276DEG 14KT 3753 9680
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 44 min |
| Jul 11, 10:58 PM CDT | Special Weather Statement | ICT | Rice | 32 min |
| Jul 11, 11:03 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 57 min |
| Jul 11, 11:09 PM CDT | Special Weather Statement | ICT | Russell | 36 min |
| Jul 11, 11:34 PM CDT | Special Weather Statement | ICT | Sedgwick | 26 min |
| Jul 11, 11:38 PM CDT | Special Weather Statement | ICT | Russell | 67 min |
| Jul 11, 11:56 PM CDT | Special Weather Statement | ICT | Rice | 34 min |
| Jul 12, 12:23 AM CDT | Special Weather Statement | ICT | McPherson | 37 min |
| Jul 12, 12:32 AM CDT | Special Weather Statement | ICT | Russell | 28 min |
| Jul 12, 12:42 AM CDT | Special Weather Statement | ICT | Barton | 33 min |
| Jul 12, 12:47 AM CDT | Special Weather Statement | ICT | Rice | 43 min |
| Jul 12, 12:51 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 28 min |
| Jul 12, 1:00 AM CDT | Special Weather Statement | ICT | Harvey | 30 min |
| Jul 12, 1:15 AM CDT | Special Weather Statement | ICT | Sedgwick | 30 min |
| Jul 12, 1:19 AM CDT | Special Weather Statement | ICT | Lincoln, Russell | 26 min |
| Jul 12, 1:31 AM CDT | Special Weather Statement | ICT | Ellsworth, McPherson, Rice | 29 min |
| Jul 12, 1:32 AM CDT | Special Weather Statement | ICT | Harvey | 28 min |
| Jul 12, 1:35 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 28 min |
| Jul 12, 1:46 AM CDT | Special Weather Statement | ICT | Lincoln | 29 min |
| Jul 12, 1:50 AM CDT | Special Weather Statement | ICT | Butler | 40 min |
| Jul 12, 1:52 AM CDT | Special Weather Statement | ICT | Lincoln, Russell | 38 min |
| Jul 12, 1:57 AM CDT | Special Weather Statement | ICT | Marion | 48 min |
| Jul 12, 2:18 AM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln, Saline | 27 min |
| Jul 12, 2:44 AM CDT | Special Weather Statement | ICT | Ellsworth, McPherson, Rice, Saline | 46 min |
| Jul 12, 2:50 AM CDT | Special Weather Statement | ICT | Marion | 40 min |
| Jul 12, 2:56 AM CDT | Special Weather Statement | ICT | Elk | 49 min |
| Jul 12, 3:26 AM CDT | Areal Flood Warning | ICT | Ellsworth, McPherson, Marion, Rice, Saline | 6 hr |
| Jul 12, 3:36 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 54 min |
| Jul 12, 3:46 AM CDT | Special Weather Statement | ICT | Harvey | 44 min |
| Jul 12, 3:54 AM CDT | Special Weather Statement | ICT | Elk, Greenwood | 66 min |
| Jul 12, 4:01 AM CDT | Special Weather Statement | ICT | Butler | 59 min |
| Jul 12, 4:12 AM CDT | Special Weather Statement | ICT | Sedgwick | 48 min |
| Jul 12, 4:19 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 41 min |
| Jul 12, 4:30 AM CDT | Special Weather Statement | ICT | Chase | 45 min |
| Jul 12, 4:59 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood | 61 min |
| Jul 12, 5:57 AM CDT | Special Weather Statement | ICT | Allen, Chautauqua, Montgomery, Wilson, Woodson | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.